Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 21, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Nov 1, 2018, 1:07 PM EDT for Catoosa County, Dade County, Walker County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2018, 1:07 PM EDT (17:07 UTC)
- Expired
- Nov 1, 2018, 1:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Catoosa County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WFUS52 KFFC 011707
TORFFC
GAC047-083-295-011745-
/O.NEW.KFFC.TO.W.0021.181101T1707Z-181101T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Peachtree City GA
107 PM EDT THU NOV 1 2018
The National Weather Service in Peachtree City has issued a
* Tornado Warning for...
Northwestern Catoosa County in northwestern Georgia...
Northwestern Walker County in northwestern Georgia...
Dade County in northwestern Georgia...
* Until 145 PM EDT.
* At 106 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Flat Rock, or 9 miles southwest of Trenton, moving
northeast at 30 mph. Unconfirmed reports of a tornado near Ider.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Rising Fawn, Lakeview, Blue Spring, Wildwood, Fairview,
Stephensville, Boynton, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker, Cooper Heights
and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3487 8513 3469 8555 3494 8560 3498 8543
3499 8524
TIME...MOT...LOC 1706Z 237DEG 24KT 3478 8562
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
254
WWUS52 KFFC 011713
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
113 PM EDT THU NOV 1 2018
GAC047-011722-
/O.CAN.KFFC.TO.W.0021.000000T0000Z-181101T1745Z/
Catoosa GA-
113 PM EDT THU NOV 1 2018
...THE TORNADO WARNING FOR NORTHWESTERN CATOOSA COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning is no longer
expected to impact the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3497 8532 3491 8526 3488 8526 3474 8556
3488 8558 3497 8543
TIME...MOT...LOC 1712Z 237DEG 24KT 3480 8558
$$
GAC083-295-011745-
/O.CON.KFFC.TO.W.0021.000000T0000Z-181101T1745Z/
Walker GA-Dade GA-
113 PM EDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES...
At 112 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Higdon, or near Trenton, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Trenton, Fort Oglethorpe, Chickamauga, Stephensville, Rising Fawn,
Chattanooga Valley, New England, Morganville, Cloudland Canyon State
Park, Wildwood and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3497 8532 3491 8526 3488 8526 3474 8556
3488 8558 3497 8543
TIME...MOT...LOC 1712Z 237DEG 24KT 3480 8558
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$372
WWUS52 KFFC 011728
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
128 PM EDT THU NOV 1 2018
GAC083-295-011745-
/O.CON.KFFC.TO.W.0021.000000T0000Z-181101T1745Z/
Walker GA-Dade GA-
128 PM EDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES...
At 127 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Cloudland Canyon State Park, or over Trenton, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Trenton, Fort Oglethorpe, Chickamauga, Chattanooga Valley, New
England, Morganville, Wildwood and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3497 8532 3491 8526 3488 8526 3480 8543
3492 8552 3497 8543
TIME...MOT...LOC 1727Z 237DEG 24KT 3486 8547
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Nov 1, 11:52 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 1, 11:52 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1152 AM EDT Thu Nov 1 2018 .UPDATE... Current forecast trends are on track. Have only tweaked hourly temperatures, as light showers are starting to push into western GA. Much of the convection along the Gulf coast is cutting off the line further north. Will continue to monitor for thunder across central Georgia with showers - heavy at times expected across north GA. Atwell && .PREV DISCUSSION... /Issued 738 AM EDT Thu Nov 1 2018/ PREV DISCUSSION... /Issued 404 AM EDT Thu Nov 1 2018/ SHORT TERM /Today through Friday/... Current surface analysis shows a low pressure center across eastern Arkansas/far NW Mississippi. A cold front extends from the low pressure center back to the Gulf Coast. This low is expected to start moving NE today dragging the cold front eastward through Friday. At 500mb, a longwave trough is situated across the central US with a southern stream piece of energy situated across the Gulf Coast. The southern stream energy is expected to move out ahead of the longwave trough and accompany a pre-frontal trough across the CWFA today. The main longwave trough isn't expected to move through the CWFA until after the short term period. The models have had some difficulty resolving the southern stream shortwave energy over the last few days, but it should weaken a bit as it moves out ahead of the main trough today. The very far SW portion of the CWFA remains in a slight risk of severe thunderstorms today. This area will be closest to the best surface instability, which will hug the coast today. For the remainder of the forecast area, there should be just enough forcing/high winds aloft for strong thunderstorms...with potential for an isolated severe thunderstorm. However, the higher res models are coming into better agreement overall with the line of shra/tsra weakening as it moves east of the AL/GA state line. The frontal boundary isn't expected to move through the area until Friday. So, light sct/numerous shra will be possible until the front moves through and scours out most of the moisture. An isolated thunderstorm is not out of the question in the far SE - where a sliver of surface instability will be present. Will go ahead and keep pretty high pops overnight for the on/off light shra. Temps will warm ahead of the frontal passage today and Friday. The warmest temps should be the far SE CWFA and approach the middle 80s. This area will also be the warmest on Friday,just ahead of the FROPA. A non-diurnal trend was used for Friday, as early highs are likely as the front moves through during the early part of the day. NListemaa LONG TERM /Friday Night through Wednesday/... No major concerns in the long term period. After period of dry weather behind main wave, southwest flow aloft returns on Sunday with warm/moist advection kicking in on Sun night. Some large discrepancy in medium range guidance on whether this forcing will be large enough to produce showers Sun night/Mon so have keep low PoPs confined to far SE counties. By Mon night, again model discrepancy on whether lead short wave will have enough strength to produce round of showers. 00Z EC keeps things dry while CMC/GFS are more aggressive. Again used blend to account for uncertainty. By Tues, more agreement we will be firmly in warm sector with increasing instability and widespread lift. High PoPs with chc for TSRA from guidance blends look good. Model discrepancies return as EC slower to progress main wave out, have kept slt chc PoPs in a little longer thru Wed night. Can't rule out another chc for strong or even a few severe storms with this system for Tues/Wed, though initial indications are parameters while similar, aren't quite as high. Will continue to monitor. SNELSON A AVIATION... 12Z Update... BKN line of shra/tsra will move through the outlook area today. Models have been very consistent with the timing of the system. Thunder chances have decreased for the northern metro airports, but have kept thunder in the southern TAFS. Even though the thunder chances remain small, winds aloft could mix down with gusts to between 25-30kt. Winds won't shift around to the NW until after the FROPA on Friday. //ATL Confidence...12Z Update... Medium confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 74 60 67 41 / 80 80 60 10 Atlanta 71 58 63 41 / 100 70 50 5 Blairsville 64 53 60 36 / 100 70 40 20 Cartersville 70 55 61 38 / 100 70 30 5 Columbus 75 61 68 43 / 100 70 60 5 Gainesville 70 58 64 41 / 90 70 50 5 Macon 78 63 70 42 / 80 80 70 10 Rome 70 54 61 37 / 100 60 30 5 Peachtree City 72 58 65 40 / 100 70 50 5 Vidalia 83 68 74 47 / 30 50 80 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Nov 1, 6:04 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 604 AM EDT Thu Nov 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 604 AM EDT Thu Nov 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of strong to severe thunderstorms is expected to move into the state around midday and travel east during the afternoon and evening. The storms will likely weaken some as the move east into less favorable air and away from the main storm system to the west, but will still produce areas of strong winds. In addition to the damaging winds, and isolated weak tornado cannot be ruled out, especially over areas west and south of an Atlanta to Macon line. Scattered thunderstorms may redevelop over north and central Georgia after the first line dissipates late tonight, but those storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will likely continue Friday afternoon and early evening over middle and east-central Georgia. A few of these storms could be strong with gusty winds, but severe weather is not expected. For the rest of the period, Saturday through Wednesday, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially over westcentral and middle Georgia. Spotters are also encouraged to submit reports of any severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Nov 1, 12:54 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 PM EDT THU NOV 1 2018
GAZ001>003-011-011800-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
1254 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...
NORTHWESTERN CATOOSA...WESTERN WALKER AND DADE COUNTIES UNTIL 200 PM
EDT...
At 1254 PM EDT...a line of strong thunderstorms was along a line
extending from New Hope to Rosalie to near Crossville...and moving
east at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Menlo, Rising Fawn, Lakeview, Cole City, Wildwood, Fairview,
Stephensville, Cloudland, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker, Cooper Heights and
East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8522 3482 8525 3437 8548 3498 8560
TIME...MOT...LOC 1654Z 250DEG 23KT 3499 8570 3468 8576 3429 8595
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 12:54 PM EDT | Special Weather Statement | FFC | Dade, Walker | 66 min |
| Nov 1, 1:11 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Heard, Meriwether, Muscogee, Stewart and 1 more | 34 min |
| Nov 1, 1:39 PM EDT | Tornado Warning | FFC | Catoosa, Walker | 36 min |
| Nov 1, 1:50 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Douglas, Fayette, Fulton | 25 min |
| Nov 1, 1:54 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Meriwether, Muscogee, Pike and 4 more | 36 min |
| Nov 1, 2:04 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 12 min |
| Nov 1, 2:14 PM EDT | Special Weather Statement | FFC | Whitfield | 46 min |
| Nov 1, 2:21 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Henry, Spalding | 39 min |
| Nov 1, 2:27 PM EDT | Special Weather Statement | FFC | Crawford, Lamar, Macon, Pike, Schley, Sumter and 3 more | 48 min |
| Nov 1, 2:38 PM EDT | Special Weather Statement | FFC | Cherokee | 52 min |
| Nov 1, 3:11 PM EDT | Special Weather Statement | FFC | Bibb, Butts, Crawford, Dooly, Henry, Houston and 5 more | 49 min |
| Nov 1, 3:47 PM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Houston, Pulaski, Twiggs | 43 min |
| Nov 1, 3:50 PM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Morgan | 40 min |
| Nov 1, 4:27 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox, Wilkinson | 48 min |
| Nov 1, 4:30 PM EDT | Special Weather Statement | FFC | Baldwin, Greene, Oglethorpe, Putnam | 45 min |
Nearby
Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.